Forum

copaxone allergic reaction

Hi I have been on copaxone for over a year but last night had my first allergic reaction. I felt i couldn’t breath, flushed, sweating and felt my face was swelling. It did pass but was not nice. Bet as its half term I won’t be able to contact anyone and am concerned about doing todays jab. Any advice appreciated thanks zoe

Hiya Zoe

About 8 years ago I tried Copaxone for a short time and I remember feeling exactly how you felt but I also remember I hit a vein when I injected. I must admit it put me off injecting again so I came off of it. I am now on Rebif and have not had that experience while injecting the Rebif.

Definitely contact your Nurse or GP to discuss. Or like Jen says call the Copaxone helpline or there is also the 111 line.

Try not to worry though as I know this can happen when injecting but just for some reassurance you should chat with someone.

Shazzie x

Hi Zoe

I am sorry to hear you are having reactions to copaxone I also was on copaxone until a couple of months ago when I had to come of it .I was getting a bad reaction about once a month it was starting to take over my life and my husbands as he wouldn’t go out until I had my injection.

What I did was phoned hospital and left a message with my ms nurses secretary and my nurse phoned me back.

It is very scary reaction please let me know how you get on.

Annexx

Thank you everyone, I cant get hold of anyone at my local hospital…spoke to a copaxone nurse who said to carry on taking but that i probably won’t be able to carry on long term as I only have 2 sites I can use left and one of them is my tummy which is apparently where most get this reaction from. I also see a consultant in london miles away and funnily when I called them a ms nurse called me back straight away even though im not registered with her and will get me an appointment in the next few weeks. Its no wonder I went there in the first place zoe xx

Hi Zoe,

I had a similar reaction on Saturday night. My face and left arm/hand swelled, chest and throat constricted, extreme hot flush and had a red rash all over my body. I did my injection in my left leg.

I called the Copaxone people and was told that this was not a normal reaction to the injection. I’ve told my GP as well and she said it sound slightly like and anaphylactic reaction to it. I haven’t done my injection since, I was told not to ignore these reactions and to get them checked out by my neurologist. I hope you don’t have anymore reactions!!

I hope this helps a little!

Allira